# SDR 2008FA0000104

- Difficulty date: February 24, 2008
- Submitted: February 27, 2008
- Operation: General aviation
- Aircraft: N227BH
- Make and model: Cessna 172S
- Aircraft serial: 172S10662
- Aircraft time: 6 hours
- Engine: Lyc IO360L2A
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire Harness
- Condition: Burned
- Location: Instrument Panel
- Part time: 6 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

WIRING HARNESS BEHIND AUDIO PANEL WAS CHAFING ON BRACKET THAT HELPS SUPPORT STANDBY BATTERY ON THE PFD SIDE AND CAUSED WIRING TO ARC AND BURN (NOTE: HARNESS IS FOR LIGHT DIMMING OF G-1000). FOUND HARNESS PULLED HARD AGAINST BRACKET.  THIS CAUSED THE WIRE TO CHAFE THROUGH THE INSTALLATION AND SHORT OUT. HOWEVER, CIRCUIT BREAKERS AND TRANSISTORS FOR THE LIGHT DIMMING CIRCUIT DID AT NO TIME POP OR FAIL AND WOULD EXPECT TO HAPPEN WHEN THEIR IS A HARD SHORT SINCE THE WIRES ARE ASSOCIATED WITH THE LIGHT DIMMING CIRCUIT. THE HARNESS WAS PULLED HARD AGAINST THE STRUCTURE AS TO CHAFE THROUGH THE INSULATION AND ARC/SCORCHED THE STRUCTURE. THE WIRE BURNED THROUGH AND ALSO, DAMAGED OTHER WIRES IN THE HARNESS. HARNESS WAS ALSO FOUND UNPROTECTED. WILL NEED TO INSPECT OTHER WIRES TO DETERMINE THE AMOUNT OF DAMAGE AND CORRECTIVE ACTION WILL BE REQUIRED. AC WAS DELIVERED 2/13/2008 AND HAD ONLY 6.3 HRS ON IT SINCE NEW.
